MAUDE Adverse Event Report: MEDELA AG FREESTYLE HANDS-FREE; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE HANDS-FREE; PUMP, BREAST, POWERED
Model Number 101044164
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the customer alleged to medela llc that she was having suction issues with her freestyle hands free breast pump.Additionally, she alleged that she developed mastitis and was treated for it.
 
Additional Manufacturer Narrative
Customer service verified that the customers kit components were being washed, and dried according to our instructions for us and verifying breast shield fit.Replacement parts were sent to the customer.In follow up with a complaint handler the customer stated that she was prescribed 4 different medications.Based on the results of our internal investigation (reference number (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of (b)(6) 2013 to (b)(6) 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
FREESTYLE HANDS-FREE
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ  6341
Manufacturer (Section G)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ   6341
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key21404940
Report Number1419937-2025-00020
Device Sequence Number12834951
Product Code HGX
UDI-Device Identifier00020451441641
UDI-Public00020451441641
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K191653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101044164
Device Catalogue Number101044164
Device Lot Number0000721468
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/07/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date02/18/2025
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale